Unfortunately for many patients, certain drugs or medical equipment are often recalled after they are exposed to serious health risks.
Consumers who rely on certain medications should make sure to visit the U.S. Food and Drug Administration’s website or stay on top of recall news so they are aware of a recall that impacts them when it happens. Unfortunately for many patients, access tot he Internet is not always easy. That’s why companies should put more effort in making sure their products are 100 percent safe.
According to the latest announcement released by the FDA, Heritage Pharmaceuticals Inc has issued a recall that impacts consumers nationwide. The products involved in the recall include 10 lots of Colistimethate for Injection, USP, 150 mg Single-Dose vials and 3 lots of Rifampin for Injection, USP, 600 mg Single-Dose vials. The Colistimethate vials can be identified by the NDC number 23155-193-31 while the Rifampin vials can be identified by the NDC number 23155-340-31.
All units impacted by this recall were manufactured by Emcure Pharmaceuticals Ltd but were distributed by Heritage nationwide.
All units of the recalled products were sold in single vial mono-cartons. Each set comes in a case pack that holds ten items.
Since the FDA noted that certain aseptic and GMP practices were not proper and could undermine the product’s quality, the recall was deemed necessary. To avoid health-related issues that could stem for poor sterility, the company decided to issue the recall right away.
The federal agency has stated that that the intravenous administration of certain non-sterile injection products could increase the risk of an infection. The infection risk could increase the risk of health-related problems that could require hospitalization. To prevent this kind of outcome, consumers are being contacted by the company.
The FDA has also warned of potentially deadly consequences if the recalled products are not discontinued.
The company has distributed the recalled vials of Colistimethate to wholesalers, hospitals, and distributors nationwide between December 2012 and January 2015. Vials of Rifampin were distributed nationwide between October 2014 and January 2015.
Patients under treatment for chronic infections associated with sensitive strains of bacteria that present gram-negative qualities may have been treated with the recalled Colistimethate. Patients who are under treatment for turbeculosis may have been treated with the recalled Rifampin vials.
Impacted customers are being contacted. Wholesalers or medical officers with the recalled products are being urged to quarantine the product. Discontinue any distribution and have all recalled lots returned to the manufacturer. Consumers who may have been impacted should contact their physician to have their questions addressed.The official recall announcement can be read here.